It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-26-2008, 09:22 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: Wollongong, NSW, Australia
Posts: 3
tanaiah94 HB User
New epileptic and HORRIFIED

Hi I had a tumor removed from my right frontal lobe nearly 3 years ago and then ended up with a staph infection. I now have epilepsy. I started off with Grand Mals, then started having them while conscious. I am frightened all the time.
I now will have an aura first then my face pulls down on one side, I start dribbling and biting my tongue. Then I stiffen up, cant control my limbs and make that ghastly noise when I cant breath and am frothing at the mouth. I hear my children screaming in fear and they run out of the room.
I haven't had a seizure for almost a year (I do have either panic attacks or auras though) I hate to go out on my own.
About 3 weeks ago I had the sensation of my face pulling down again, I rubbed it and it went away. I am now permitted to drive. What do you think? I am on Trileptal 600mg, Dilantin 350mg, Frisium 20mg, Rivotril 3mg and Aropax 10mg per day. I feel terrible all the time and am not sure whether I am having panic attacks, auras or am losing my mind due to all the pills. I have suffered severe anxiety all my life. I have also gained 10kilos, are any of my meds known for weight gain?
Please help

 
Sponsors Lightbulb
   
Old 06-11-2008, 08:34 AM   #2
Junior Member
(female)
 
Join Date: Jun 2008
Location: Canada
Posts: 13
penny96 HB User
Re: New epileptic and HORRIFIED

Hi Tan, I'm surprised that noone has replied to your post. I am also an epileptic and have been for 25 years. You were concerned that your meds were causing weight gain. The meds you listed aren't typical. I know that tegretol can cause weight gain and Keppra can cause weight loss. You mentioned that you can drive, does that mean you no longer have seizures?
If the answer to that is yes, just go on taking your medication to continue being seizure free and exercise to lose weight.

Penny

 
Sponsors Lightbulb
   
Old 06-11-2008, 02:18 PM   #3
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: New epileptic and HORRIFIED

Quote:
Originally Posted by penny96 View Post
I know that tegretol can cause weight gain and Keppra can cause weight loss.
I actually had the oppposite response. Tegretol didn;t affect my weight at all, but when I added Keppra, I gained weight. When my Tegretol doisage was increased, I lost the weight I had gained. Recently, my Keppra dosage was increased again, and I've gained 10 lbs. Overall, I've gained about 25 lbs since I started Keppra.

 
Old 06-11-2008, 05:25 PM   #4
Junior Member
(female)
 
Join Date: Jun 2008
Location: Canada
Posts: 13
penny96 HB User
Re: New epileptic and HORRIFIED

I'm surprised you've gained weight with Keppra. I've been taking it for 5 years now and since I can't seem to gain an ounce. I think that alot of it has to do with Keppra reducing your appetite. I find that I'm not eating as much, I'm more eating to live rather than living to eat if you know what I mean. I hope that Keppra is controlling your seizures because it is mine pretty well. I only have 3 seizures/year.

Penny

 
Old 06-11-2008, 09:57 PM   #5
Veteran
(female)
 
030free's Avatar
 
Join Date: Nov 2006
Location: NJ, US
Posts: 381
030free HB User030free HB User030free HB User030free HB User030free HB User030free HB User
Re: New epileptic and HORRIFIED

I no longer have seizures as you know since surgery last year, but In still on Keppra and I also have a problem with gainning weight, but when on tegretol 7 years ago, I was 10 pounds heavier which was good. I eat normal, a lot at times, my appetite dont change, but I loose more than I gain, I though it had to do with one's metabolism

 
Old 06-12-2008, 07:48 AM   #6
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: New epileptic and HORRIFIED

Quote:
Originally Posted by penny96 View Post
I'm surprised you've gained weight with Keppra. I've been taking it for 5 years now and since I can't seem to gain an ounce. I think that alot of it has to do with Keppra reducing your appetite. I find that I'm not eating as much, I'm more eating to live rather than living to eat if you know what I mean. I hope that Keppra is controlling your seizures because it is mine pretty well. I only have 3 seizures/year.

Penny
Yeah, I've heard the same thing from other people- some say Keppra made them gain weight, some said it made them lose weight. With me, I think it has to do with metabolism, because I eat as much as I always have.
Yeah, Keppra works for me, but not totally. The Tegretol helped, but didn't completely control my seizures, so Keppra was added, and it helped. And over the past few years, both meds have increased at different times, and each increase decreases my seizures, but it's still not complete. I get a few seizures a month (they're just simple partials, though, so I can't really complain). But this last increase of Keppra (up to 3000 mg/day from 2500 mg/day) hasn't shown much of an improvement, and I'm almost wondering if I can go back to the old dosage... and then the 10 lbs will drop off again. lol.
But I'm going for a VEEG next month anyway, and maybe after they get the data from that, they'll change my meds. I kind of want to try Lamictal, because I want to have kids someday.

 
Old 06-12-2008, 11:47 AM   #7
Veteran
(female)
 
030free's Avatar
 
Join Date: Nov 2006
Location: NJ, US
Posts: 381
030free HB User030free HB User030free HB User030free HB User030free HB User030free HB User
Re: New epileptic and HORRIFIED

Quote:
Originally Posted by penny96 View Post
I'm surprised you've gained weight with Keppra. I've been taking it for 5 years now and since I can't seem to gain an ounce. I think that alot of it has to do with Keppra reducing your appetite. I find that I'm not eating as much, I'm more eating to live rather than living to eat if you know what I mean. I hope that Keppra is controlling your seizures because it is mine pretty well. I only have 3 seizures/year.

Penny
Yeah Penny as I said I think it is metabolism related, since I too been on Keppra (3000mg/day) for 2 yeras and cant gain no weight, but unlike you I do eat even sweets but doesnt work, if I gain a few pounds I can loose them within a day (crazy right). It depends on the person and their body adjustment to their AEMs, also genes come into play depending on their family histories. Maybe as you said changing meds will be better off, I dont because Im getting off them completely and I been free, but what does you neuro say?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New epileptic and HORRIFIED tanaiah94 Epilepsy 2 06-10-2008 09:05 AM
Help Needed In The Uk?im A 36 Yr Old Epileptic Whos Run Out Of Options PINKY1 Epilepsy 8 10-26-2006 10:22 PM
Am I still epileptic? flemmy Epilepsy 2 08-27-2006 07:28 AM
non-epileptic seizures soccerschmee14 Epilepsy 5 06-10-2006 01:42 PM
thoughts on panic attacks and epileptic siezures hry33 Panic Disorders 2 04-13-2006 03:55 PM

Tags
keppra, tegretol



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!